MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTEGRA¿ SYRINGE, RETRACTING NEEDLE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTEGRA¿ SYRINGE, RETRACTING NEEDLE; PISTON SYRINGE
Catalog Number 305311
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use, a bd integra¿ syringe retracting needle leaked out medication on the patient¿s arm.There was no report of injury or medical intervention needed.
 
Additional Manufacturer Narrative
Investigation results: no photos or samples were received in the columbus plant for evaluation therefore failure mode could not be verified and root cause could not be determined.A device history review was completed.305311-6263912 convert to batch 8000595/ 6231918 - was produced on 8/31/16 with zero defects found.No sample given to investigate or confirm.No root cause identified without sample.

Brand Name
BD INTEGRA¿ SYRINGE, RETRACTING NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7124326
Report Number1911916-2017-00371
Device Sequence Number16680397
Product Code MEG
UDI-Device Identifier30382903053118
UDI-Public30382903053118
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Catalogue Number305311
Device Lot Number6263912
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;